Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tampa Bay, FL

August 18, 2011Hernando County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 18, 2011, 1:21 PM EDT for Hernando County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 1:21 PM EDT (17:21 UTC)
Expired
Aug 18, 2011, 2:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Hernando County, FL

The radar

The Tampa radar (KTBW), 126 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS82 KTBW 181721
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
121 PM EDT THU AUG 18 2011

FLZ042-043-048-049-181800-
CITRUS-HERNANDO-SUMTER-PASCO-
121 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS...CENTRAL
HERNANDO...NORTHERN PASCO AND NORTHWESTERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CITRUS SPRINGS TO 
INVERNESS TO SPRING HILL...MOVING EAST AT 10 MPH...WILL AFFECT WEEKI 
WACHEE...SPRING HILL...BEVERLY HILLS AND INVERNESS...UNTIL 200 PM 
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2880 8246 2905 8248 2905 8246 2902 8242
      2901 8237 2896 8230 2896 8214 2885 8210
      2841 8230 2835 8266
TIME...MOT...LOC 1720Z 261DEG 9KT 2904 8243 2881 8236
          2845 8252

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:00 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 18, 10:00 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1000 AM EDT THU AUG 18 2011

.UPDATE...
NO CHANGES TO FORECAST THIS MORNING. PREVIOUS PACKAGE ON TRACK.
12Z SOUNDING SHOWS SOUTHEAST FLOW RETURNING AND DEEPENING. MORNING
CONVECTION CONTINUES OFFSHORE AND SHOWS NO PUSH ONSHORE. AFTERNOON
SEABREEZES EXPECTED TO BE TRIGGERS FOR STORMS TODAY. SOUNDING
SHOWS SLIGHT WARMING ALOFT...BUT STRONG AND UNINTERRUPTED
INSOLATION THIS MORNING WILL DRIVE SURFACE BASED INSTABILITY. WILL
LEAVE CURRENT WX AND POP FORECASTS AS IS.

&&

.AVIATION...
SHOWERS AND STORMS WILL DEVELOP 15 TO 18Z ALONG SEA
BREEZE BOUNDARY AND MOVE SLOWLY INLAND. THIS COULD BRING A BRIEF
PERIOD OF MVFR/IFR CONDITIONS TO TPA AND SRQ. PIE HAS A BETTER SHOT
AT IFR CONDITIONS 15 TO 18Z...BUT WILL JUST HANDLE WITH VCTS FOR
NOW. FMY AND RSW WILL SEE MAIN IMPACTS FROM STORMS LATER IN THE
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 330 AM EDT THU AUG 18 2011/

SHORT TERM (TODAY-SATURDAY)...
FOR THE NEXT COUPLE OF DAYS TROUGHING WILL CONTINUE OVER THE
EASTERN U.S. WITH THE RIDGE REMAINING OVER THE SOUTHWEST AND SOUTH
CENTRAL STATES. AT THE SURFACE THE RIDGE AXIS WILL MEANDER OVER
NORTH CENTRAL/CENTRAL FLORIDA DURING THE PERIOD WITH PLENTY OF
MOISTURE CONTINUING ACROSS THE AREA.

FOR TODAY ABUNDANT MOISTURE...PRECIPITABLE WATER BETWEEN 1.8 AND
2 INCHES...WILL COMBINE WITH DAYTIME HEATING AND THE SEA BREEZES
TO CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WITH THE
LOW LEVEL FLOW BEING RATHER LIGHT OUT OF THE SOUTHEAST TO SOUTH
THE SEA BREEZE SHOULD MOVE WELL INLAND DURING THE AFTERNOON WITH
THE BEST CONVECTION COVERAGE OVER THE INTERIOR AND SOUTHERN ZONES.
WILL THEREFORE CONTINUE WITH THE 40 TO 60 POPS FOR TODAY WITH THE
HIGHEST POPS OVER THE INTERIOR AND SOUTH.

TONIGHT THE CONVECTION WILL WIND DOWN DURING THE EVENING WITH
PARTLY CLOUDY TO MOSTLY CLEAR SKIES PREVAILING. ON FRIDAY THE
OVERALL WEAK LOW LEVEL EAST TO SOUTHEAST FLOW WILL PERSIST WITH
THE SEA BREEZE DEVELOPING AND MOVING INLAND. MOISTURE REMAINS
PLENTIFUL...PRECIPITABLE WATER FROM 1.7 INCHES NORTH TO AROUND 2
INCHES SOUTH...WITH MORE SCATTERED TO NUMEROUS STORMS EXPECTED TO
DEVELOP. BEST COVERAGE WILL ONCE AGAIN BE OVER THE INTERIOR AND
SOUTHERN ZONES AND WILL CONTINUE WITH 30 POPS FAR NORTH TO 60
PERCENT INTERIOR AND SOUTH.

FRIDAY NIGHT INTO SATURDAY THE LOW LEVEL FLOW WILL INCREASE OUT
OF THE EAST TO SOUTHEAST KEEPING THE SEA BREEZE CLOSER TO THE
COAST SATURDAY AFTERNOON. ABUNDANT MOISTURE WILL PERSIST...
PRECIPITABLE WATER 1.7 NORTH TO AROUND 2 INCHES SOUTH...AND WITH
THE FLOW BEING A LITTLE STRONGER THE BEST COVERAGE OF CONVECTION
SHOULD BE ALONG THE INTERSTATE 75 CORRIDOR DURING THE AFTERNOON
AND EARLY EVENING. WILL THEREFORE GO WITH 40 POPS FAR NORTH...50
PERCENT REST OF NATURE COAST AND INTERIOR...AND 60 PERCENT FROM
THE TAMPA BAY AREA SOUTHWARD ALONG THE COASTAL COUNTIES.

TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL WITH LOWS MOSTLY IN THE 70S AND HIGHS FROM
NEAR 90 ALONG THE COAST TO THE MID 90S INLAND.

LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
HIGH PRESSURE OVER THE ATLANTIC ALONG LATITUDE 30 RIDGES WEST TO
THE CENTRAL GULF COAST THROUGH MONDAY AND THEN SHIFTS TO CENTRAL
FLORIDA LATE MONDAY AND TUESDAY...IN RESPONSE TO A FRONTAL
BOUNDARY DROPPING IN ACROSS THE SOUTHEASTERN STATES. THE HIGH
PRESSURE BEGINS TO SHIFT BACK NORTH WEDNESDAY AS AN INVERTED
TROUGH/AREA OF LOW PRESSURE MOVES WEST...ACROSS THE NORTHWEST
CARIBBEAN OR CUBA.

WITH THE SURFACE RIDGE AXIS NORTH OF THE AREA FOR MUCH OF THE
PERIOD SOUTHEASTERLY LOW LEVEL FLOW WILL PREVAIL...ALTHOUGH WITH
A SOMEWHAT RELAXED GRADIENT ALLOWING FOR AFTERNOON SEA BREEZES.
ADEQUATE MOISTURE WILL EXIST FOR SHOWERS AND THUNDERSTORMS...
SCATTERED MAINLY IN THE AFTERNOONS AND ISOLATED LATE MORNINGS AND
EVENINGS. THE HIGHEST POPS WILL BE IN THE 30-40 PERCENT RANGE WITH
TEMPERATURES RUNNING ABOUT 1 TO 3 DEGREES ABOVE NORMAL.

MARINE...
EAST TO SOUTHEAST FLOW WILL GRADUALLY INCREASE OVER THE NEXT FEW
DAYS WITH A SEA BREEZE NEAR THE COAST EACH AFTERNOON. WINDS SHOULD
REMAIN BELOW 15 KNOTS AND SEAS LESS THAN 3 FEET...EXCEPT IN THE
VICINITY OF THUNDERSTORMS.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS FOR THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  92  77  92  77 /  50  30  40  30
FMY  93  76  93  76 /  60  30  60  30
GIF  93  76  94  76 /  60  20  50  20
SRQ  92  76  92  76 /  50  30  40  30
BKV  93  72  94  72 /  50  30  40  20
SPG  92  80  92  80 /  50  30  40  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE...JOHNSON
AVIATION...JILLSON
SHORT TERM/MARINE/FIRE WEATHER...CLOSE
LONG TERM...RUDE
Hazardous weather outlook, Aug 18, 5:00 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT THU AUG 18 2011

FLZ039-042-043-048>052-055>057-060>062-065-182100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...
FREQUENT DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL THAT COULD
CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. TO BE
SAFE IMMEDIATELY STOP ALL OUTDOOR ACTIVITIES AND MOVE INDOORS IF
YOU HEAR THUNDER.

...WATERSPOUT IMPACT...
MARINERS ARE URGED TO REMAIN ALERT FOR POSSIBLE WATERSPOUTS FROM
ALMOST ANY OF THE SHOWERS AND THUNDERSTORMS OVER THE COASTAL
WATERS TODAY.

...EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL BRING HEAT
INDEX VALUES TO BETWEEN 100 AND 105 IN MANY LOCATIONS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY WITH
THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

...EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO
BRING HEAT INDEX VALUES TO BETWEEN 100 AND 105 IN MANY LOCATIONS
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

In the hours before

Special weather statement, Aug 18, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
121 PM EDT THU AUG 18 2011

FLZ042-043-048-049-181800-
CITRUS-HERNANDO-SUMTER-PASCO-
121 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS...CENTRAL
HERNANDO...NORTHERN PASCO AND NORTHWESTERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CITRUS SPRINGS TO
INVERNESS TO SPRING HILL...MOVING EAST AT 10 MPH...WILL AFFECT WEEKI
WACHEE...SPRING HILL...BEVERLY HILLS AND INVERNESS...UNTIL 200 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2880 8246 2905 8248 2905 8246 2902 8242
      2901 8237 2896 8230 2896 8214 2885 8210
      2841 8230 2835 8266
TIME...MOT...LOC 1720Z 261DEG 9KT 2904 8243 2881 8236
          2845 8252

JOHNSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:22 PM EDTSpecial Weather StatementTBWDeSoto, Hardee38 min
Aug 18, 7:04 PM EDTSpecial Weather StatementTBWPolk41 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.